Alert archive / Louisiana / Flash Flood Warnings in 2022
Flash Flood Warning 71, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Nov 30, 2022, 3:36 AM CST for Saint Tammany Parish, Tangipahoa Parish, Washington Parish, Louisiana; Pearl River County, Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 30, 2022, 3:36 AM CST (09:36 UTC)
- Expired
- Nov 30, 2022, 6:00 AM CST
- In force
- 2 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Saint Tammany Parish, LA, Tangipahoa Parish, LA, Washington Parish, LA, Pearl River County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 9.6 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1788 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 520 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 7.2
The text
As transmitted.
216
WGUS54 KLIX 300936
FFWLIX
LAC103-105-117-MSC109-301200-
/O.NEW.KLIX.FF.W.0071.221130T0936Z-221130T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service New Orleans LA
336 AM CST Wed Nov 30 2022
The National Weather Service in New Orleans has issued a
* Flash Flood Warning for...
Northwestern St. Tammany Parish in southeastern Louisiana...
Central Tangipahoa Parish in southeastern Louisiana...
Southern Washington Parish in southeastern Louisiana...
Pearl River County in southern Mississippi...
* Until 600 AM CST.
* At 336 AM CST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. The expected rainfall rate is 1.5 to 2.5 inches in 2
hours. Additional rainfall amounts of 2 to 3 inches are possible
in the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Hammond, Bogalusa, Covington, Poplarville, Ponchatoula,
Independence, Folsom, Sun, Bush, Enon, Crossroads, Mcneil, Robert,
Natalbany and Tickfaw.
This includes the following Interstates...
Interstate 59 in Mississippi between mile markers 14 and 36.
Interstate 55 in Louisiana between mile markers 24 and 26...and
between mile markers 34 and 41.
Interstate 12 between mile markers 39 and 55.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3040 9044 3064 9055 3085 8978 3097 8934
3093 8934 3091 8934 3084 8934 3082 8934
3076 8934 3075 8934 3074 8934 3070 8934
3065 8954
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1.5-2.5 INCHES IN 2 HOURS
$$
TEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Nov 30, 3:14 AM CST, 22 minutes earlier.
Area forecast discussion, Nov 30, 3:14 AM CST, 22 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
314 AM CST Wed Nov 30 2022
...NEW SHORT TERM, LONG TERM, AVIATION, MARINE...
.SHORT TERM...
(Today through Thursday)
Issued at 236 AM CST Wed Nov 30 2022
Ongoing convection will begin to settle down at or shortly after
sunrise this morning as a front moves through the region. A
drier/cooler northerly wind will develop across the region today
behind the departing storm system. Temperatures will be a bit of a
challenge today depending on cloud cover/insolation and CAA.
Right now, a plume of low stratus is moving eastward across SE LA
toward our region. If this doesn't mix out today, temps could be a
bit cooler than forecast. However, guidance indicates this not
being the case so we will at least show some diurnal curve during
the second half of the afternoon.
Much cooler tonight across the forecast area with interior south
Mississippi cooling off into the lower and middle 30s. Elsewhere,
upper 30s to lower 40s expected respectively as the cold Canadian
airmass continues to advect into the region. Tonight shouldn't be
the best of radiational cooling nights across the region as winds
remain somewhat elevated so at least it doesn't get as cold as it
would otherwise.
Thursday will remain on the seasonably cool side with temperatures
generally around 60 during peak heating. Outside of a mostly clear
day and generally light northeasterly winds, not much to really
discuss across the land based zones. (Frye)
&&
.LONG TERM...
(Thursday night through Tuesday)
Issued at 236 AM CST Wed Nov 30 2022
The upper level pattern becomes a bit more zonal/progressive going
into late week as a H5 ridge takes shape across the southern Gulf
of Mexico. At the surface, a return flow begins to develop as the
surface high begins to exit the Mid Atlantic Coast Thursday night
and into Friday. With the progressive upper levels and subtle
ridging over our region along with the low level return flow, a
warming trend will quickly take place across the region to end
the workweek and start the upcoming weekend.
By Saturday, eyes shift upstream again as a weak Pacific cold
front moves generally toward our region. Outside of a modest
increase in POPs on Saturday, not much to discuss with this
feature either including temperatures, which will not change much
considering this is (again) a front originating from a Pacific
airmass.
Through the remainder of the forecast period, the aforementioned
H5 ridge is forecast to remain across the Southern Gulf with again
a more progressive flow remaining locked in over our region. This
should also promote generally above average temperatures with
heights and thicknesses (in closer proximity to the upper ridge)
to be a bit on the higher side. (Frye)
&&
.AVIATION...
(06Z TAFS)
Issued at 1130 PM CST Tue Nov 29 2022
Several terminals with MVFR ceilings, with remainder at IFR or
lower. Actual cold front is only just now entering northwest
Louisiana, but main line of convective concern is approaching KMCB
and KBTR at forecast issuance time. To this point of the evening,
while gradient wind gusts of 25 to 30 knots have been occurring
on occasion, haven't really seen strong convective wind gusts.
TSRA will move across all terminals over the next 6-8 hours and
will go with a 2 hour TEMPO window and IFR or lower conditions to
address those restrictions. Will see a wind shift to the west
behind the convection, and then to the northwest several hours
later with the actual frontal passage. Ceilings and visibilities
will rapidly improve to VFR behind the frontal passage, with no
ceiling or visibility restrictions from 18z Wednesday through
Thursday. Northerly wind gusts to 25 to 30 knots will be common
behind the front for much of the day, especially at KNEW and KMSY,
potentially a little higher at KNEW. Winds will diminish with
sunset at most terminals except the New Orleans ones. (RW)
&&
.MARINE...
Issued at 236 AM CST Wed Nov 30 2022
A strong northerly flow will develop today behind the departing
storm system. As the pressure gradient increases, expect hazardous
marine conditions to develop across the local waters. Winds will
gradually transition to a more northeast direction later tonight
before some gradual improvement is expected during the day on
Thursday. High pressure moves into the region through the end of
the workweek. Pressure gradient may remain somewhat tight across
the outer waters with perhaps cautionary headlines needed until
this upcoming weekend. (Frye)
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 64 34 59 40 / 10 0 0 0
BTR 68 37 63 45 / 10 0 0 0
ASD 72 36 64 43 / 30 0 0 0
MSY 71 45 61 52 / 30 0 0 0
GPT 72 39 62 47 / 40 0 0 0
PQL 72 38 61 44 / 60 0 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flood Watch until 7 AM CST this morning for LAZ039-076-079-080.
GM...Small Craft Advisory until 3 AM CST Thursday for GMZ530-532-534.
Small Craft Advisory until noon CST Thursday for GMZ536-538-550-
552-555-557-570-572-575-577.
MS...Flood Watch until 7 AM CST this morning for MSZ071-077-080>082.
GM...Small Craft Advisory until 3 AM CST Thursday for GMZ532-534.
Small Craft Advisory until noon CST Thursday for GMZ538-550-552-
555-557-570-572-575-577.
&&
SHORT TERM...RDF
LONG TERM....RDF
AVIATION...RW
MARINE...RDFIn the hours before
Special weather statement, Nov 30, 12:15 AM CST, 3 hours 21 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1215 AM CST Wed Nov 30 2022
MSZ069-300645-
Amite MS-
1215 AM CST Wed Nov 30 2022
...A strong thunderstorm will impact portions of Amite County through
1245 AM CST...
At 1215 AM CST, Doppler radar was tracking a strong thunderstorm near
Liberty, moving northeast at 55 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Liberty and Smithdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3104 9055 3102 9101 3115 9099 3135 9071
3135 9055
TIME...MOT...LOC 0615Z 246DEG 48KT 3110 9088
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
CABSpecial weather statement, Nov 30, 12:54 AM CST, 2 hours 42 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1254 AM CST Wed Nov 30 2022
LAZ036-037-300730-
St. Helena LA-East Feliciana LA-
1254 AM CST Wed Nov 30 2022
...A strong thunderstorm will impact portions of northern St. Helena
and northeastern East Feliciana Parishes through 130 AM CST...
At 1253 AM CST, Doppler radar was tracking a strong thunderstorm over
Clinton, moving east at 40 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Clinton, Greensburg, Wilson, Norwood, Felps, Darlington and
Easleyville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3084 9057 3083 9110 3100 9109 3100 9057
TIME...MOT...LOC 0653Z 261DEG 37KT 3090 9102
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
CABLocal storm report, Nov 30, 1:26 AM CST, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
126 AM CST WED NOV 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1254 AM TORNADO 2 SW MAGNOLIA 31.12N 90.48W
11/30/2022 PIKE MS TRAINED SPOTTER
SPOTTER REPORTS TREE DAMAGE ALONG I-55 SOUTH
OF MAGNOLIA.
&&
JZSpecial weather statement, Nov 30, 1:52 AM CST, 1 hour 44 minutes before
Special Weather Statement
National Weather Service New Orleans LA
152 AM CST Wed Nov 30 2022
LAZ083-300830-
Northern Livingston LA-
152 AM CST Wed Nov 30 2022
...A strong thunderstorm will impact portions of northern Livingston
Parish through 230 AM CST...
At 152 AM CST, Doppler radar was tracking a strong thunderstorm near
Walker, or near Denham Springs, moving east at 40 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Denham Springs, Walker, Livingston and Albany.
This includes Interstate 12 between mile markers 25 and 33.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3047 9057 3048 9097 3057 9096 3065 9061
3065 9057
TIME...MOT...LOC 0752Z 258DEG 37KT 3053 9090
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
CABSpecial weather statement, Nov 30, 2:11 AM CST, 1 hour 25 minutes before
Special Weather Statement
National Weather Service New Orleans LA
211 AM CST Wed Nov 30 2022
LAZ046-056>060-084>086-300915-
St. Charles LA-Iberville LA-Southern Livingston LA-
Western Ascension LA-Assumption LA-St. John The Baptist LA-
St. James LA-Upper Lafourche LA-Eastern Ascension LA-
211 AM CST Wed Nov 30 2022
...A strong thunderstorm will impact portions of St. John The
Baptist, southern Ascension, St. James, northwestern St. Charles,
southeastern Livingston, southern Iberville and Assumption Parishes
through 315 AM CST...
At 211 AM CST, Doppler radar was tracking a strong thunderstorm near
Pierre Part, or near Belle River, moving east at 45 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Donaldsonville, Napoleonville, Reserve, Hahnville, Laplace, Gramercy,
Lutcher, Sorrento, Killona, Montz, Edgard, South Vacherie,
Paincourtville, Convent, North Vacherie, Garyville, Wallace, Taft,
Belle Rose and Norco.
This includes Interstate 10 in Louisiana between mile markers 183 and
209.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3000 9123 3004 9123 3003 9124 3004 9125
3031 9054 3029 9053 3021 9055 3020 9050
2995 9039 2985 9119 2990 9121 2997 9126
3000 9126
TIME...MOT...LOC 0811Z 254DEG 37KT 2994 9126
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Nov 30, 3:35 AM CST, 1 minute before
Special Weather Statement
National Weather Service New Orleans LA
335 AM CST Wed Nov 30 2022
LAZ058-301000-
St. John The Baptist LA-
335 AM CST Wed Nov 30 2022
...A strong thunderstorm will impact portions of central St. John The
Baptist Parish through 400 AM CST...
At 335 AM CST, Doppler radar was tracking a strong thunderstorm
capable of producing funnel clouds over Laplace, moving east at 35
mph.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...If a funnel cloud briefly touches down, minor damage to
outdoor objects is possible. Gusty winds could knock down
tree limbs and blow around unsecured objects.
Locations impacted include...
Reserve, Laplace and Edgard.
This includes the following Interstates...
Interstate 10 in Louisiana between mile markers 203 and 214.
Interstate 55 in Louisiana between mile markers 1 and 5.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3012 9055 3018 9039 3007 9037 3006 9038
3008 9041 3005 9043 3005 9057
TIME...MOT...LOC 0935Z 259DEG 32KT 3009 9049
FUNNEL CLOUDS...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CABThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 9:34 PM CST | Special Weather Statement | LIX | West Feliciana | 41 min |
| Nov 29, 9:50 PM CST | Severe Thunderstorm Warning | LIX | West Feliciana | 28 min |
| Nov 29, 10:14 PM CST | Severe Thunderstorm Warning | LIX | Pointe Coupee, West Feliciana | 31 min |
| Nov 29, 10:31 PM CST | Tornado Warning | LIX | East Feliciana, West Feliciana | 29 min |
| Nov 29, 10:46 PM CST | Special Weather Statement | LIX | Pointe Coupee | 29 min |
| Nov 30, 12:54 AM CST | Special Weather Statement | LIX | East Feliciana | 36 min |
| Nov 30, 1:52 AM CST | Special Weather Statement | LIX | Livingston | 38 min |
| Nov 30, 2:00 AM CST | Tornado Warning | LIX | Livingston | 30 min |
| Nov 30, 2:11 AM CST | Special Weather Statement | LIX | Assumption, Saint James, Saint John the Baptist | 64 min |
| Nov 30, 2:11 AM CST | Severe Thunderstorm Warning | LIX | Washington | 32 min |
| Nov 30, 2:38 AM CST | Tornado Warning | LIX | Washington | 5 min |
| Nov 30, 2:53 AM CST | Severe Thunderstorm Warning | LIX | Saint Tammany, Washington | 67 min |
| Nov 30, 3:03 AM CST | Areal Flood Advisory | LIX | Livingston, Saint Helena, Saint Tammany, Tangipahoa, Washington | 3 hr |
| Nov 30, 3:23 AM CST | Special Marine Warning | LIX | 112 min | |
| Nov 30, 3:35 AM CST | Special Weather Statement | LIX | Saint John the Baptist | 25 min |
| Nov 30, 3:43 AM CST | Special Weather Statement | LIX | Saint Tammany | 32 min |
| Nov 30, 4:23 AM CST | Special Weather Statement | LIX | Saint Tammany | 52 min |
| Nov 30, 4:53 AM CST | Special Weather Statement | LIX | Orleans, Saint Charles | 52 min |
| Nov 30, 5:03 AM CST | Special Marine Warning | LIX | 42 min | |
| Nov 30, 5:30 AM CST | Special Marine Warning | LIX | 60 min | |
| Nov 30, 5:33 AM CST | Special Marine Warning | LIX | 87 min | |
| Nov 30, 6:16 AM CST | Special Marine Warning | LIX | 119 min | |
| Nov 30, 6:25 AM CST | Special Weather Statement | LIX | Jefferson, Plaquemines | 65 min |
| Nov 30, 6:34 AM CST | Special Marine Warning | LIX | 86 min | |
| Nov 30, 6:36 AM CST | Special Marine Warning | LIX | 84 min | |
| Nov 30, 7:54 AM CST | Special Marine Warning | LIX | 96 min | |
| Nov 29, 8:11 PM CST | Special Weather Statement | LIX | Amite | 49 min |
| Nov 29, 8:17 PM CST | Tornado Warning | LIX | Amite | 43 min |
| Nov 29, 11:00 PM CST | Special Weather Statement | LIX | Amite | 30 min |
| Nov 29, 11:14 PM CST | Severe Thunderstorm Warning | LIX | Amite | 46 min |
| Nov 29, 11:44 PM CST | Special Weather Statement | LIX | Pike | 46 min |
| Nov 30, 12:15 AM CST | Special Weather Statement | LIX | Amite | 30 min |
| Nov 30, 12:28 AM CST | Severe Thunderstorm Warning | LIX | Amite, Pike | 47 min |
| Nov 30, 12:44 AM CST | Tornado Warning | LIX | Amite, Pike | 31 min |
| Nov 30, 1:08 AM CST | Tornado Warning | LIX | Walthall | 37 min |
| Nov 30, 2:37 AM CST | Tornado Warning | LIX | Pearl River | 41 min |
| Nov 30, 4:34 AM CST | Special Weather Statement | LIX | Harrison, Jackson | 56 min |
| Nov 30, 4:43 AM CST | Severe Thunderstorm Warning | LIX | Jackson | 47 min |
| Nov 30, 4:58 AM CST | Special Weather Statement | LIX | Hancock | 32 min |
| Nov 30, 5:31 AM CST | Areal Flood Advisory | LIX | Hancock, Harrison, Jackson | 3 hr |
| Nov 30, 8:45 AM CST | River Flood Warning | LIX | Pearl River | 27 hr |
Nearby
Flash Flood Warnings in Louisiana, 2022Flash Flood Warnings in Mississippi, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.